Alabama, 2016

Flash Flooding in Alabama, April 1, 2016

April 1, 2016 · NWS BMX · 2 events in 2 counties and zones

This event is a continuation of a flash flood event that started during the evening hours on March 31st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

This event is a continuation of a flash flood event that started during the evening hours on March 31st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 31, 11:05 PM CST, 55 minutes earlier.

Area forecast discussion, Mar 31, 11:05 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1205 AM CDT FRI APR 1 2016

.UPDATE...
MESOSCALE UPDATE.

&&

.DISCUSSION...

OUR AREA OF FOCUS REMAINS ACROSS OUR FAR SOUTHEAST COUNTIES WHERE
TEMPERATURES REMAIN IN THE LOW TO MID 70S AND DEW POINTS RANGE
FROM THE MID 60S TO NEAR 70 AT TROY. A COMPLEX OF STORMS IS
CURRENTLY MOVING THROUGH THE MONTGOMERY METRO AREA AND WILL
CONTINUE MOVING EAST AND WILL AFFECT PORTIONS OF LEE... MACON AND
PORTIONS OF RUSSELL COUNTY.

THESE STORMS PRIMARILY POSE A DAMAGING WIND THREAT... THROUGH
THEY ARE PRODUCING SMALL HAIL AND THE RELATIVELY SLOW RATE OF
MOTION IS POSING A RISK FOR HEAVY RAIN AND LOCALIZED FLOODING.

OTHER THUNDERSTORMS CONTINUE TO MOVE GENERALLY TO THE NORTHEAST
ACROSS OUR SOUTHWEST AND SOUTH-CENTRAL COUNTIES WITH THE HEAVIEST
ACTIVITY OVER PORTIONS OF PERRY AND BIBB COUNTIES. ADDITIONAL
THUNDERSTORMS WERE LOCATED ACROSS PORTIONS OF EASTERN MISSISSIPPI.
ALL OF THESE STORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE
HAIL. THE RISK FOR DAMAGING WINDS AND TORNADOES HAS DECREASED
GREATLY SINCE INSTABILITY VALUES HAVE DECREASED ACROSS OUR
WESTERN AND CENTRAL COUNTIES.

A LOW LEVEL JET DID MAKE AN APPEARANCE ON THE MXX VAD WIND PROFILE
AS LOW AS 4000 FEET. THE AIRMASS REMAINS RELATIVELY UNSTABLE
ACROSS OUR FAR SOUTHEAST COUNTIES AND THE DIRECTIONAL SHEAR FROM
THE PROFILER PRODUCT BEFORE THE COMPLEX MOVED ACROSS THE RADAR
SITE INDICATED SUFFICIENT SPEED AND DIRECTIONAL SHEAR TO MAINTAIN
A RISK FOR ROTATING THUNDERSTORMS AND POSSIBLE TORNADOES. THUS...
THE TORNADO WATCH REMAINS IN EFFECT FOR THESE AREAS UNTIL THE
AIRMASS STABILIZES.

05

&&

.AVIATION...
06Z TAF DISCUSSION.

RADAR LOOPS JUST BEFORE MIDNIGHT SHOWED RAIN/STORMS WERE MOVING
BASICALLY DUE EAST...WHICH MEANS THAT ALL CENTRAL ALABAMA TAF
LOCATIONS WILL LIKELY GET RAIN/STORMS A BIT LONGER THAN PREVIOUSLY
THOUGHT. THE GOOD NEWS IS THAT THE INTENSITY OF THE STORMS HAS
DECREASED...SO WIND GUSTS SHOULD BE LESS OF AN ISSUE. CEILINGS
WERE STILL PRETTY MUCH ALL OVER THE PLACE...AND TRYING TO TIME
EACH INDIVIDUAL EXCURSION ABOVE OR BELOW 3000...2000...OR 1000 FT
IS NEXT TO IMPOSSIBLE. THE RAIN DOESN'T HELP IN THIS REGARD...
TOO...SINCE IT SOMETIMES ACTUALLY CAUSES CEILINGS TO IMPROVE WHILE
CAUSING VISIBILITY TO DROP.

MOST MODELS STILL INSIST ON BRINGING SOME DRYING INTO THE AREA
FROM THE NORTHWEST DURING THE DAYLIGHT HOURS ON FRIDAY. THIS WOULD
MOST AFFECT THE INTERSTATE 20 SET OF AIRPORTS...LESS SO MGM AND
TOI.

/61/

&&

.FIRE WEATHER...

MOISTURE VALUES WILL CONTINUE TO INCREASE THIS MORNING AS RAIN AND
STORMS MOVE INTO WEST CENTRAL ALABAMA...AND MOVE EASTWARD ACROSS THE
AREA THROUGH THE MORNING. GUSTY SOUTH TO SOUTHEASTERLY WINDS ARE
EXPECTED TODAY...OUTSIDE OF ANY CONVECTION. ADDITIONAL STORMS ARE
EXPECTED LATE THIS AFTERNOON AND OVERNIGHT. A SLOW MOVING FRONT WILL
STALL ACROSS THE AREA...AND ADDITIONAL ROUNDS OF MODERATE TO HEAVY
RAINFALL AND STORMS ARE POSSIBLE THROUGH FRIDAY EVENING. THE THREAT
OF RAIN WILL END ONCE THE FRONT CLEARS THE AREA FRIDAY NIGHT. DRY
CONDITIONS RETURN FOR THE WEEKEND. NO CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD.

&&

.HYDROLOGY...

MOST OF THE HEAVIER RAIN SO FAR HAS BEEN IN OUR NORTHWEST
COUNTIES(I.E., MARION, LAMAR, WINSTON, FAYETTE AND WALKER) WHERE
AMOUNTS SO FAR HAVE AVERAGED ONE TO TWO INCHES...WITH VERY LOCALIZED
TOTALS TO THREE INCHES.  ELSEWHERE MOST LOCATIONS HAVE RECEIVED AN
INCH OR LESS SO FAR.  ALTHOUGH USGS GAGES INDICATE STREAM FLOWS NOW
AT OR SOMEWHAT ABOVE NORMAL IN THE NORTHWEST COUNTIES...MOST OTHER
STREAMS STILL REMAIN NEAR OR BELOW NORMAL LEVELS. THIS SUGGESTS THAT
MOST AREA STREAMS CAN STILL HANDLE A FAIR AMOUNT OF RUNOFF FROM THE
RAINFALL THAT IS YET TO COME TONIGHT INTO FRIDAY.  FLOOD WARNINGS
ARE CURRENTLY ISSUED FOR THE TOMBIGBEE RIVER AND FOR SELDEN DAM ON
THE LOWER BLACK WARRIOR FOR MINOR FLOODING.  BEFORE ALL IS SAID AND
DONE COULD STILL SEE A FEW OTHER LOCATIONS REACH MINOR FLOOD STAGE
BUT STILL NOT EXPECTING MAJOR FLOOD EVENT TO UNFOLD ON AREA RIVERS.
AT THIS TIME MODELS SUGGEST THERE COULD BE ANOTHER ROUND OF HEAVY
RAIN (PERHAPS ONE TO TWO INCH AVERAGES) ACROSS SOME OF OUR NORTHERN
AREAS TONIGHT. THEN LIKELY TO SEE ANOTHER ROUND OF SIMILAR TOTALS
DEVELOP ACROSS THE EXTREME SOUTHERN SECTIONS FRIDAY AFTERNOON AND
EVENING. IN GENERAL EXPECT ANOTHER ONE TO THREE INCHES ACROSS
CENTRAL ALABAMA BY THE TIME THE RAIN TAPERS OFF BY EARLY
SATURDAY...WITH LOCALIZED HIGHER TOTALS POSSIBLE IN AREAS OF
TRAINING ECHOES.

41

&&

.PREV DISCUSSION...
/ISSUED 1202 AM CDT FRI APR 1 2016/

OUTSIDE OF A SMALL POSSIBILITY OF A FEW ISOLATED THUNDERSTORMS
THAT MAY PRODUCE HAIL... THE SEVERE WEATHER THREAT HAS NEARLY
ENDED ACROSS THE WESTERN PORTION OF THE STATE. A LINE OF
THUNDERSTORMS WAS MOVING TO THE EAST FROM WESTERN ETOWAH COUNTY
SOUTHWEST INTO SHELBY COUNTY SOUTH INTO WESTERN CHILTON COUNTY AND
FURTHER SOUTHWEST TO NEAR SELMA. ANOTHER PERSISTENT COMPLEX OF
THUNDERSTORMS WAS LOCATED ACROSS NORTHERN MACON COUNTY AND WAS
AFFECTING PORTIONS OF SOUTHERN TALLAPOOSA... SOUTHWEST
CHAMBERS... AND WESTERN LEE COUNTIES.

SURFACE-BASED INSTABILITY HAS BEEN DECREASING IN AREAS AFFECTED BY
THE THUNDERSTORM ACTIVITY THIS EVENING WITH THE MOST UNSTABLE
AIRMASS REMAINING ACROSS OUR FAR SOUTHEAST COUNTIES. CONDITIONS
WILL CONTINUE TO STABILIZE OVERNIGHT ACROSS THE NORTHERN AND
CENTRAL PORTIONS OF OUR AREA.

MXX VAD WIND PROFILE CONTINUES TO INDICATE SOUTHERLY NEAR SURFACE
WINDS AT ABOUT 10 KNOTS WITH SOUTHWEST WINDS ABOVE 3000 FEET...
INCREASING FROM 25 KNOTS AT 2000 FEET TO 50 KNOTS AT 13000 FEET.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS ALONG WITH
ROTATION AND THE RISK OF ISOLATED TORNADOES WILL CONTINUE ACROSS
OUR SOUTHEAST COUNTIES. MANY OF THE STORMS THIS EVENING HAVE
PRODUCED HAIL AND THAT WILL REMAIN A THREAT WITH THESE STORMS
THROUGH THE NIGHT.

AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT TO THE WEST
OF MONTGOMERY... INCLUDING SELMA. RELATIVELY SLOW STORM MOTIONS
ALONG WITH THE PRECIPITABLE WATER VALUE OF 1.34 INCHES RECORDED ON
THE 00Z BMX SOUNDING WILL SUPPORT THE POTENTIAL FOR LOCALLY HEAVY
DOWNPOURS THAT MAY RESULT IN LOCALIZED PONDING OF WATER IN LOW
LYING AND POOR DRAINAGE AREAS.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     74  46  64  39  68 /  20  20   0   0   0
ANNISTON    74  49  64  41  68 /  50  30   0   0   0
BIRMINGHAM  73  49  65  42  69 /  30  20   0   0   0
TUSCALOOSA  74  48  66  42  71 /  30  20   0   0   0
CALERA      73  49  65  43  69 /  50  30   0   0   0
AUBURN      72  52  66  44  69 /  90  40  10   0   0
MONTGOMERY  74  54  70  44  72 /  90  40   0   0   0
TROY        73  55  69  44  72 /  90  60  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ALL OF CENTRAL
ALABAMA.

&&
Hazardous weather outlook, Mar 31, 9:43 PM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1043 PM CDT THU MAR 31 2016

ALZ011>015-017>050-020645-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1043 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THROUGH TONIGHT.

SEVERE STORMS ARE POSSIBLE LATE TONIGHT ACROSS SOUTHEASTERN
PORTIONS OF CENTRAL ALABAMA. THE THREAT COULD LAST THROUGH 1 AM.
ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...INCLUDING
TORNADOES...HAIL...AND DAMAGING WINDS.

HEAVY RAINFALL WILL ACCOMPANY ALL STORMS THROUGH TONIGHT. THIS
COULD LEAD TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAVY RAINFALL OF 2 TO 4 INCHES...WITH LOCALLY HIGHER
AMOUNTS...IS LIKELY THROUGH FRIDAY NIGHT. THIS COULD LEAD TO
LOCALIZED FLASH FLOODING AND MINOR RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED TODAY THROUGH FRIDAY.

In the hours before

Special weather statement, Mar 31, 10:55 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1155 PM CDT THU MAR 31 2016

ALZ045-047-010600-
MACON AL-LEE AL-
1155 PM CDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MACON AND LEE COUNTIES
UNTIL 100 AM CDT...

AT 1155 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES SOUTHWEST OF WAVERLY TO NOTASULGA TO
NEAR LIVERPOOL. MOVEMENT WAS EAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...TUSKEGEE...NOTASULGA...SMITHS...SMITHS STATION...
FRANKLIN...WAVERLY...BEANS MILL...LAKE TUSKEGEE...DAVISVILLE...SOCIETY
HILL...TUSKEGEE NATIONAL FOREST...LIVERPOOL...BLEECKER...GRIFFEN MILL...
BEULAH...AUBURN UNIVERSITY...BEAUREGARD AND LADONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3251 8506 3247 8506 3247 8533 3241 8533
      3241 8543 3232 8543 3232 8594 3253 8575
      3258 8574 3260 8570 3270 8570 3271 8561
      3273 8560 3274 8512 3269 8512 3266 8509
      3265 8511 3263 8508 3258 8507 3252 8501
TIME...MOT...LOC 0455Z 265DEG 34KT 3268 8566 3254 8569 3239 8583

32/DAVIS
Local storm report, Mar 31, 11:06 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1206 AM CDT FRI APR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND DMG     MONTGOMERY              32.35N 86.28W
03/31/2016                   MONTGOMERY         AL   BROADCAST MEDIA

            LARGE TREES DOWN ON HICKORY DRIVE, AT THE INTERSECTION OF
            HUNTER AND CAMELIA AND AT HILLSIDE IN THE DALRAIDA
            NEIGHBORHOOD.

&&

JH
Local storm report, Mar 31, 11:08 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1208 AM CDT FRI APR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     HAIL             3 NNE EMERALD MOUNTAIN  32.50N 86.09W
03/31/2016  M0.75 INCH       ELMORE             AL   OTHER FEDERAL

            PENNY SIZED HAIL REPORTED ALONG WITH A WIND GUST OF 51
            MILES PER HOUR FROM A DAVIS INSTRUMENTS WEATHER STATION.

&&

JH
Local storm report, Mar 31, 11:09 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1209 AM CDT FRI APR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     ETHELSVILLE             33.41N 88.22W
03/31/2016                   PICKENS            AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. TIME ESTIMATED.

0650 PM     TSTM WND DMG     1 W MILLPORT            33.56N 88.09W
03/31/2016                   LAMAR              AL   LAW ENFORCEMENT

            TREE DOWN ON HOME JUST OFF OF ALABAMA HIGHWAY 96 WEST OF
            MILLPORT. LOCATION APPROXIMATE.

0650 PM     TSTM WND DMG     MILLPORT                33.56N 88.08W
03/31/2016                   LAMAR              AL   LAW ENFORCEMENT

            TREES DOWN ACROSS ALABAMA HIGHWAY 96 NEAR MILLPORT.

0658 PM     HAIL             KENNEDY                 33.58N 87.99W
03/31/2016  E0.25 INCH       LAMAR              AL   AMATEUR RADIO

            DIME SIZED HAIL REPORTED ON ALABAMA HIGHWAY 96 NEAR
            KENNEDY.

0705 PM     HAIL             KENNEDY                 33.58N 87.99W
03/31/2016  M1.25 INCH       LAMAR              AL   AMATEUR RADIO

            HALF DOLLAR SIZED HAIL REPORTED NEAR KENNEDY.

0708 PM     TSTM WND DMG     3 SE BLUFF              33.79N 87.87W
03/31/2016                   FAYETTE            AL   EMERGENCY MNGR

            DAMAGE TO HOME REPORTED ALONG COUNTY ROAD 51 WITH TREES
            AND POWER LINES DOWN.

0708 PM     TSTM WND DMG     4 SW ELDRIDGE           33.88N 87.66W
03/31/2016                   FAYETTE            AL   EMERGENCY MNGR

            TREES DOWN ALONG COUNTY ROAD 24 IN FAYETTE COUNTY.

0708 PM     TSTM WND DMG     4 WSW FAYETTE           33.68N 87.90W
03/31/2016                   FAYETTE            AL   EMERGENCY MNGR

            TREES REPORTED DOWN ALONG HIGHWAY 96. LOCATION
            APPROXIMATE.

0708 PM     TSTM WND DMG     5 SSE GLEN ALLEN        33.85N 87.69W
03/31/2016                   FAYETTE            AL   EMERGENCY MNGR

            TREES DOWN ALONG COUNTY ROAD 52 IN FAYETTE COUNTY.
            LOCATION APPROXIMATE.

0728 PM     TSTM WND DMG     4 SSE GLEN ALLEN        33.86N 87.71W
03/31/2016                   FAYETTE            AL   LAW ENFORCEMENT

            SHERIFF DEPARTMENT REPORTS LARGE TREES DOWN ON COUNTY
            ROAD 53. LOCATION APPROXIMATE.

0739 PM     TSTM WND DMG     ELDRIDGE                33.92N 87.62W
03/31/2016                   WALKER             AL   PUBLIC

            TREE DAMAGE REPORTED THROUGH ONLINE PUBLIC STORM REPORT.

0751 PM     TSTM WND DMG     5 SE LYNN               33.99N 87.49W
03/31/2016                   WALKER             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN NEAR NAVOO. TIME ESTIMATED BY
            RADAR.

0811 PM     TSTM WND DMG     1 NNE BOLEY SPRINGS     33.66N 87.51W
03/31/2016                   FAYETTE            AL   EMERGENCY MNGR

            ROOF DAMAGE REPORTED. TIME ESTIMATED BY RADAR.

0839 PM     HAIL             JASPER                  33.85N 87.27W
03/31/2016  M1.00 INCH       WALKER             AL   AMATEUR RADIO

            QUARTER SIZED HAIL REPORTED IN JASPER.

0845 PM     HAIL             5 NW HOLT               33.29N 87.57W
03/31/2016  E0.25 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            DIME SIZED HAIL REPORTED ALONG ALABAMA HIGHWAY 69 SOUTH
            OF MITT LARY ROAD. LOCATION APPROXIMATE.

0845 PM     HAIL             MONTGOMERY              32.35N 86.28W
03/31/2016  M0.25 INCH       MONTGOMERY         AL   EMERGENCY MNGR

            PEA SIZED HAIL REPORTED.

0942 PM     TSTM WND DMG     2 S LOCUST FORK         33.88N 86.62W
03/31/2016                   BLOUNT             AL   EMERGENCY MNGR

            TREES DOWN BLOCKING PORTION OF SPUNKY HOLLOW ROAD BETWEEN
            FRED TERRY ROAD AND TUCKER MOUNTAIN ROAD. TIME ESTIMATED
            BY RADAR.

0945 PM     HAIL             OPELIKA                 32.65N 85.38W
03/31/2016  M0.75 INCH       LEE                AL   PUBLIC

            PENNY SIZED HAIL REPORTED.

0945 PM     HEAVY RAIN       3 NW TRAFFORD           33.85N 86.77W
03/31/2016  E0.00 INCH       BLOUNT             AL   BROADCAST MEDIA

            WATER COVERING PORTIONS OF ALABAMA HIGHWAY 160 AND AROUND
            THE MOUNTAIN WOODS LAKE AREA OF BLOUNT COUNTY DUE TO
            HEAVY RAINFALL. TIME ESTIMATED.

0948 PM     TSTM WND DMG     2 E KENT                32.62N 85.92W
03/31/2016                   ELMORE             AL   EMERGENCY MNGR

            POWER LINES DOWN ALONG LIGHTWOOD ROAD AND POWER OUTAGES
            REPORTED IN THE CHANNA CREEK ROAD AREA. TIME ESTIMATED BY
            RADAR.

1005 PM     HAIL             TALLASSEE               32.54N 85.89W
03/31/2016  M0.25 INCH       ELMORE             AL   BROADCAST MEDIA

            DIME SIZED HAIL REPORTED IN THE FRIENDSHIP COMMUNITY.

1125 PM     HAIL             MONTGOMERY              32.35N 86.28W
03/31/2016  M0.25 INCH       MONTGOMERY         AL   PUBLIC

            PEA SIZED HAIL MEASURED OFF OF DALRAIDA ROAD IN
            MONTGOMERY.

1131 PM     HAIL             3 NNE EMERALD MOUNTAIN  32.50N 86.09W
03/31/2016  M0.75 INCH       ELMORE             AL   OTHER FEDERAL

            PENNY SIZED HAIL REPORTED ALONG WITH A WIND GUST OF 51
            MILES PER HOUR FROM A DAVIS INSTRUMENTS WEATHER STATION.

1150 PM     TSTM WND DMG     MONTGOMERY              32.35N 86.28W
03/31/2016                   MONTGOMERY         AL   BROADCAST MEDIA

            LARGE TREES DOWN ON HICKORY DRIVE, AT THE INTERSECTION OF
            HUNTER AND CAMELIA AND AT HILLSIDE IN THE DALRAIDA
            NEIGHBORHOOD.

&&

JH
Special weather statement, Mar 31, 11:14 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 AM CDT FRI APR 1 2016

ALZ022-010600-
PICKENS AL-
1214 AM CDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PICKENS COUNTY UNTIL 100
AM CDT...

AT 1214 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PAULETTE...OR 13 MILES SOUTHWEST OF PICKENSVILLE...MOVING NORTHEAST AT
35 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALICEVILLE...GORDO...REFORM...CARROLLTON...PICKENSVILLE...MCMULLEN...BEVILL
LOCK AND DAM...GARDEN...GAINESVILLE LAKE CAMPGROUND...GEORGE DOWNER
AIRPORT...NORTH PICKENS AIRPORT...COCHRANE...MCSHAN...DILLBURG AND OWENS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3327 8831 3349 8805 3329 8784 3299 8832
      3299 8834
TIME...MOT...LOC 0514Z 228DEG 32KT 3307 8839

32/DAVIS
Local storm report, Mar 31, 11:26 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1226 AM CDT FRI APR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 AM     FLASH FLOOD      5 NE MILLBROOK          32.54N 86.31W
04/01/2016                   ELMORE             AL   EMERGENCY MNGR

            SOUTHBOUND LANE OF ALABAMA HIGHWAY 143 FROM DUNCAN ROAD
            TO ALABAMA HIGHWAY 14 CLOSED DUE TO FLASH FLOODING.

&&

JH

The radar

The Maxwell AFB radar (KMXX), 81 km away, was scanning. The volume nearest the first event began at 06:00 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Autauga

When
April 1, 12:00 AM CST to 4:00 AM CST
Where
Autauga County, 1.76 mi SW of Forester to 2.92 mi NNW of Autaugaville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.415, -86.644

This flash flood event is a continuation of an event from March 31st.

Flash Flood, Elmore

When
April 1, 12:00 AM CST to 4:00 AM CST
Where
Elmore County, 3.96 mi SW of Millbrook to 2.52 mi SSW of Prattville Jct
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.438, -86.417

This flash flood event is a continuation of an event from March 31st.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2016Every state in 2016This day in weather historyWarnings in Alabama, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631721, 631722.